MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC SHUNT ASSEMBLY, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC SHUNT ASSEMBLY, WITH BIOGLIDE; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 96665
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was that during the procedure, fluid such as cerebrospinal fluid (csf) did not drain smoothly when pumping was performed using csf and saline.Therefore, the use of the devices were discontinued.Per the physician, the flow back from the reservoir was slow and discharge of the csf could not be observed.As further difficulties were expected in checking the device operation once they were placed subcutaneously, the use of the devices were discontinued.After implanting a part of the lumbar catheter in the patient, a backup lumbar peritioneal (lp) shunt was unpacked and connected with the lumbar catheter and lp valve, and further connected with the lp shunt.It was noted that the proximal edge of the lumbar catheter had remained inside the patient's body.The distal edge was explanted.
 
Additional Manufacturer Narrative
The returned valve was patent and met the requirements for reflux, pressure-flow, pre-implantation and leak testing.No anomalies were observed.All valves are 100% tested at the time of manufacture.Approximately 91 cm of the catheter was returned.The returned catheter was patent and met the requirements for leak testing.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC SHUNT ASSEMBLY, WITH BIOGLIDE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7068834
Report Number2021898-2017-00612
Device Sequence Number118058
Product Code JXG
UDI-Device Identifier00643169472938
UDI-Public00643169472938
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033850
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number96665
Device Catalogue Number96665
Device Lot NumberE05521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date01/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1